Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 5, 2003, 1:21 PM CST for Saint Tammany Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 1:21 PM CST (19:21 UTC)
- Expired
- Apr 5, 2003, 1:45 PM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS54 KLIX 051921 SVRNEW LAC103-051945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 121 PM CST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF SLIDELL * UNTIL 145 PM CST * AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN SLIDELL AND LACOMBE MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLIDELL AT 130 PM CST PEARL RIVER AT 140 PM CST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3034 9001 3021 8987 3025 8968 3053 8980 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:40 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 5, 10:40 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1040 AM CST SAT APR 5 2003 IN THE PROCESS OF UPDATING THE PUBLIC SUITE TO REFLECT 50 PERCENT POPS FOR MOST OF THE CWA EXCEPT 40 PERCENT NEAR THE COAST IN LIGHT OF RECENT TRENDS. WILL ALSO RAISE MAX TEMPS A BIT AS MOST OF THE AREA CLOSING IN ON 80 ALREADY. VERY UNSTABLE AIRMASS IN PLACE WITH HIGHER THAN MODEL INITIALIZED DEWPOINTS. MCV INDUCED CONVECTION LIKELY A HANGOVER FROM YESTERDAYS ACTIVITY THAT MOVED OUT OF EAST TEXAS. THIS CLUSTER IS MOVING ALONG A LOW LEVEL CONVERGENCE ZONE AND IS SHOWING A RIGHT MOVING TENDENCY LATELY. WEAK ENVIROMENTAL INFLOW BUT STORM APPEARS TO BE CREATING ITS OWN WITH ITS DEVIANT MOVEMENT NEARLY 90 DEGREES RIGHT OF MEAN FLOW. HAVE ISSUED ONE WARNING AND IN PROCESS OF RE-ISSUING AT THIS TIME BUT QUERIES FROM THE PARISHES JUST REVEAL HEAVY RAIN AND SOME WIND. THIS COULD CHANGE AS AIRMASS CONTINUES TO DESTABILIZE. ALSO NOTING OTHER RAPID DEVELOPMENT NEAR MAUREPAS TO BECOME INVOLVED WITH MCS. RICKS INDEX USING 330K LIFTED FROM 850 MB YIELDS A VALUE OF 52...HEAVY RAIN POTENTIAL BUT LIGHT ON SEVERE THREAT. GUST POTENTIAL 14-24KT...NO HAIL...NO TORNADOES. PCPN 3.42...POTL 4.66...FMAP 1.13. DO AGREE ABOUT HEAVY RAIN THREAT BUT OBVIOUSLY THE VERTICAL PROFILE IS CHANGING SIGNIFICANTLY TO MAINTAIN CURRENT CONVECTION. VIL OF THE DAY IS 56 KG/M2. CURRENT SEVERE TSTM MOVING INTO SW ST HELENA PARISH HAS BEEN AS HIGH AS 58 (GRID BASED) / 62 (CELL BASED) WITH A DEEP ELEVATED MESOCYCLONE INDICATED. .NEW...NONE. LA...NONE. MS...NONE. 24
Hazardous weather outlook, Apr 5, 11:02 AM CST, 2 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT LATE THIS MORNING AND EARLY THIS AFTERNOON MAINLY ACROSS THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA. A SMALL ROTATIONAL THUNDERSTORM HAS PROMPTED A COUPLE OF SEVERE THUNDERSTORM WARNINGS AND MARBLE SIZED HAIL WAS REPORTED IN PRIDE (EAST BATON ROUGE PARISH) WITH THIS STORM. A BRIEF TORNADO TOUCHDOWN MAY RESULT HOWEVER OVERALL CONDITIONS DO NOT FAVOR A LONG LIVED NOR STRONG TORNADO THREAT. SOME HAIL OF MARBLE TO PENNY DIAMETERS MAY OCCUR ALONG WITH GUSTS TO AROUND 50 MPH FROM THE STRONGEST STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY LATE AFTERNOON THROUGH EARLY MONDAY MORNING. THE PRIMARY THREAT AT THIS TIME APPEARS TO BE SQUALL LINE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME HAIL IN ADVANCE OF COLD FRONT. THERE IS A RISK OF SEVERE THUNDERSTORMS REDEVELOPING MONDAY NIGHT THROUGH TUESDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND FLOODING RAINS AS STRONG UPPER LEVEL DISTURBANCES MOVE OVER RELATIVELY COOLER AND STABLE AIR NEAR THE SURFACE OVERNIGHT MONDAY. IN ADDITION...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER THE COLD FRONTAL PASSAGE THROUGH THE COASTAL WATERS SUNDAY THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENGIES SHOULD CLOSELY MONITOR THE INCLEMENT WEATHER SITUATION TODAY AND IN THE UPCOMING DAYS. PLEASE RELAY ANY TIMELY WEATHER RELATED REPORTS TO THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:18 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 42 min |
| Apr 5, 10:45 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 60 min |
| Apr 5, 11:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Apr 5, 11:32 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 58 min |
| Apr 5, 1:41 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Apr 5, 1:48 PM CST | Special Marine Warning | LIX | 57 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 4:10 PM CST | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.